To the Editor.—
I would like to report the occurrence of a case of acute reversible pulmonary edema with circulatory and renal failure following intravenous use of cyclophosphamide.A 60-year-old man presented with night sweats, weight loss, and abdominal discomfort of several weeks' duration, and hematemesis and melena of several hours' duration in October 1973. At laparotomy, diffuse histiocytic lymphoma involving the retroperitoneal lymph nodes and mesenteric lymph nodes with invasion of the duodenojejunal flexure was found. Staging with bone scan, liver scan, liver function tests, chest x-ray examination, lymphangiogram, and blood and bone marrow examination revealed no other areas of involvement. Radiation in an inverted mantle field to a dose of 4,000 rads over a four-week period was given in November and December 1973.Chemotherapy with orally given prednisone, 50 mg twice daily for five days, and one dose each of cyclophosphamide, 500 mg intravenously, and vincristine, 2 mg
Maxwell I. Reversible Pulmonary Edema Following Cyclophosphamide Treatment. JAMA. 1974;229(2):137–138. doi:10.1001/jama.1974.03230400013005
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: